Interaction of a vortex ring with the free surface of an ideal fluid

Victor P. Ruban

    Research output: Contribution to journalJournal articleResearchpeer-review

    Abstract

    The interaction of a small vortex ring with the free surface of a perfect fluid is considered. In the frame of the point ring approximation, the asymptotic expression for the Fourier components of radiated surface waves is obtained in the case when the vortex ring comes from infinity and has both horizontal and vertical components of the velocity. The nonconservative corrections to the equations of motion of the ring, due to Cherenkov radiation, are derived.
    Original languageEnglish
    JournalPhysical Review E
    Volume62
    Issue number4
    Pages (from-to)4950-4958
    ISSN1063-651X
    DOIs
    Publication statusPublished - 2000

    Fingerprint Dive into the research topics of 'Interaction of a vortex ring with the free surface of an ideal fluid'. Together they form a unique fingerprint.

    Cite this